MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Kit, 14Fr Introducer, 13cm&25cm, Sterile; Introducer, Catheter (Introducer)

Abiomed, Inc. - 1220648 Kit, 14Fr Introducer, 13cm&25cm, Sterile; Introducer, Catheter (Introducer)
Catalog Number 0052-3046
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/27/2026
Type of Reportable Event Death
Event or Problem Description
An impella cp device was inserted via the femoral artery in a 56 year-old male patient with an indication not reported.The access side was reported as unknown.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage e.The patient's medical history was not reported.During support, a hematoma developed at the impella access site around the repositioning sheath.Hemostasis was achieved by manual pressure.It was reported that the repositioning sheath was properly placed with angle matching.No further intervention or treatments were reported.The anticoagulation status prior and during support was also not reported.It was noted that the patient did require the hemodynamic support with the use of 3 vasopressor and inotropes during support.The following morning the patient subsequently expired on support.While on support, the impella cp device operated at performance level 8 with expected flows of 3.2 liters/minute.The purge solution consisted of dextrose 5% in water with 25 milliequivalents per liter sodium bicarbonate.The reported hematoma and access site bleeding cannot be dissociated from the impella, as the bleeding occurred around the access site.The death also cannot be dissociated from the impella due to the reported bleeding.However, the death most likely attributed to the patient's underlying critical condition, as they presented in scai stage e shock and required the support with 3 vasopressors and inotropes.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Kit, 14Fr Introducer, 13cm&25cm, Sterile
Common Device Name
Introducer, Catheter (Introducer)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
+1(781)493-4967
MDR Report Key50229587
Report Number1220648-2026-11545
Device Sequence Number13330486
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)280831(10)S10143670
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10143670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2026
Initial Report FDA Received Date08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age56 YR
Patient SexMale